Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 24, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 29, 2021, 11:07 AM CDT for Conway County, Johnson County, Pope County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2021, 11:07 AM CDT (16:07 UTC)
- Expired
- Apr 29, 2021, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conway County, AR, Johnson County, AR, Pope County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:11 PM CDT | FLASH FLOOD | 2 N Piney Bay Rec Area, AR | WATER REPORTED TO BE OVER PORTION OF HIGHWAY 359. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
116
WGUS54 KLZK 291607
FFWLZK
ARC029-071-115-291900-
/O.NEW.KLZK.FF.W.0024.210429T1607Z-210429T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1107 AM CDT Thu Apr 29 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
North Central Conway County in central Arkansas...
Pope County in central Arkansas...
Johnson County in western Arkansas...
* Until 200 PM CDT.
* At 1106 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen today.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Clarksville, Lamar, Dover, Knoxville, Hector, Broomfield, Holman,
Dillen, Bertha, Solo, Lake Dardanelle, Smyrna, Woodland,
Jerusalem, Appleton, Ben Hur, Long Pool Campground, Treat,
Lutherville and Pleasant Valley in Pope County.
Areas streams and rivers will remain elevated for several additional
hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3564 9370 3568 9349 3572 9309 3572 9281
3554 9281 3554 9285 3546 9285 3546 9265
3540 9276 3538 9294 3539 9314 3534 9335
3543 9343 3554 9369
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 3 HOURS
$$
JonesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 6:42 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 29, 6:42 AM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 642 AM CDT Thu Apr 29 2021 .AVIATION... The slow moving cold front has entered northwest Arkansas and will continue to move through the state today. Rain chances will be highest in central and south sections. Heavy rain can be expected at times. Low clouds and decreased visbuility will lead to MVFR or IFR conditions at times. Rain will end in most locations this evening but not til 06Z in the southeast. && .PREV DISCUSSION...(ISSUED 404 AM CDT Thu Apr 29 2021) SHORT TERM...Today Through Friday Night This upper ridge will be suppressed to the southeast by an approaching upper moving through the Midwest. The southwest upper low will become cutoff from the main flow and blocked by the upper ridge in the Gulf of Mexico, keeping it over west Texas through Friday. A slow moving cold front will continue to bring showers and thunderstorms across the area today. The main threat now is heavy rain. North, west and southwest sections will have the highest threat of flash flooding. Another large area of rain will move across central and south Arkansas during the day. A Flash Flood Watch continues for parts of the area. Another inch of rain is expected in the southwest. There is a Marginal Risk for severe thunderstorms across the southeast half of the area today along and ahead of the front. High pressure will build over the state tonight and Friday. Rain chances will end in the south Friday morning. Surface high pressure will be northeast of Arkansas by late Friday. Highs today will be in the mid 70s to lower 80s and in the mid to upper 70s Friday. Lows tonight will be in the lower 50s to lower 60s and then lower to mid 50s Friday night. LONG TERM...Saturday Through Wednesday Rain chances will return to the forecast gradually from Saturday into Sunday as an H500 closed low approaches the state from the southwest. As it moves over the area it will transition into an open wave. There will be little reprieve in the form of dry weather as yet another shortwave trough is expected to traverse the SW flow aloft and move toward the state by early next week. Another period of rain and thunderstorms is expected. Temperatures through the period are largely expected to remain above normal values with persistent srly flow. There may be some portions of the state that see below average temps at times if widespread precip occurs. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 4 PM CDT this afternoon FOR Baxter-Boone- Clark-Dallas-Fulton-Garland-Hot Spring-Izard-Johnson-Logan- Marion-Montgomery-Newton-Ouachita-Pike-Polk-Pope-Scott-Searcy- Stone-Yell. && Aviation...51
Hazardous weather outlook, Apr 29, 4:13 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 413 AM CDT Thu Apr 29 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 413 AM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue moving across the area today. An additional inch of rain is expected in central and south sections. In areas that have had an abundance of rain overnight, flash flooding will be possible. A few severe thunderstorms will be possible in the southeast half of the area with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Thunderstorms will be in the forecast this weekend through the middle of next week. While severe weather chances don't appear very high at this time, locally heavy rainfall may lead to flash flooding concerns. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 51/67
In the hours before
Local storm report, Apr 29, 7:12 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD CLARKSVILLE 35.46N 93.47W
04/29/2021 JOHNSON AR EMERGENCY MNGR
HIGHWAY 64 CLOSED DUE TO HIGH WATER OVER ROAD. TWO
SWIFT WATER RESCUES OCCURRED, ONE ON HIGHWAY 359 NEAR
PINEY CREEK, AND THE OTHER ON HIGHWAY 164 NEAR HORSEHEAD
CREEK.
&&
EVENT NUMBER LZK2100584
232Local storm report, Apr 29, 8:23 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD HARDY 36.32N 91.48W
04/29/2021 SHARP AR PUBLIC
CAMPGROUND MANAGER REPORTED SPRING RIVER OUT OF ITS
BANKS THROUGH HARDY, HIGH WATER IN RIVER BEND PARK,
LOBERG PARK, AND HARDY CITY RV PARK CAMPGROUND. ONE RV
WAS WASHED AWAY BY THE WATER. NO INJURIES.
&&
EVENT NUMBER LZK2100585
232Local storm report, Apr 29, 9:31 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 3 NNE HOT SPRINGS VILLA 34.70N 92.99W
04/29/2021 GARLAND AR SOCIAL MEDIA
SOCIAL MEDIA VIDEO OF HIGH WATER MOVING OVER TALLEY
CEMETERY RD BRIDGE BETWEEN JESSIEVILLE AND HOT SPRINGS
VILLAGE.
&&
EVENT NUMBER LZK2100586
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:24 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 43 min |
| Apr 28, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 65 min |
| Apr 28, 10:02 PM CDT | Tornado Warning | LZK | Johnson, Logan, Yell | 29 min |
| Apr 28, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 46 min |
| Apr 28, 10:54 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 32 min |
| Apr 28, 11:26 PM CDT | Flash Flood Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 7 hr |
| Apr 28, 11:35 PM CDT | Special Weather Statement | LZK | Johnson | 40 min |
| Apr 29, 12:22 AM CDT | Special Weather Statement | LZK | Pope, Van Buren | 53 min |
| Apr 29, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 51 min |
| Apr 29, 1:09 AM CDT | Special Weather Statement | LZK | Polk | 36 min |
| Apr 29, 1:15 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Pope, Searcy, Stone, Van Buren | 5 hr |
| Apr 29, 1:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 43 min |
| Apr 29, 1:24 AM CDT | Special Weather Statement | LZK | Scott | 51 min |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 2:08 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Lawrence | 52 min |
| Apr 29, 2:26 AM CDT | Special Weather Statement | LZK | Garland, Perry, Yell | 64 min |
| Apr 29, 2:59 AM CDT | Special Weather Statement | LZK | Conway, Faulkner | 61 min |
| Apr 29, 3:05 AM CDT | Special Weather Statement | LZK | Jackson | 25 min |
| Apr 29, 3:49 AM CDT | Special Weather Statement | LZK | White, Woodruff | 41 min |
| Apr 29, 4:15 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 16 hr |
| Apr 29, 4:28 AM CDT | Special Weather Statement | LZK | Woodruff | 32 min |
| Apr 29, 4:33 AM CDT | Flash Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 4 hr |
| Apr 29, 4:35 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 4 hr |
| Apr 29, 6:01 AM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Saline | 4 hr |
| Apr 29, 6:14 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 6 hr |
| Apr 29, 7:59 AM CDT | Areal Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 8:09 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 34 hr |
| Apr 29, 8:28 AM CDT | Areal Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 6 hr |
| Apr 29, 9:36 AM CDT | Flash Flood Warning | LZK | Van Buren | 4 hr |
| Apr 29, 9:50 AM CDT | River Flood Advisory | LZK | Searcy | 4 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Pope, Yell | 28 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Conway, Perry | 60 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 44 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Jefferson, Lincoln | 47 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Izard, Stone | 27 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Independence | 44 hr |
| Apr 29, 1:48 PM CDT | River Flood Warning | LZK | Searcy | 9 hr |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 17 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie | 26 days |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.